Depressed Because a Chemical Peel Ruined my Skin

Hello I'm a puertorican with olive complexion I guess have a chemical peel dOne on may 2 call vitalize peel by an esthetician she apply 3 layers of something and a month after that I have a hydrafacial, well my skin is horrible I got orange skin texture hyperpigmentation and I see white or lighter patches and very rough skin,well I went to a dermatologist and she say that everything should go away in months but she gave me finacea and she say that will help is that true or I have to go c ano doc

Doctor Answers (4)

Please treat your depression.

+2

Yairis

So sorry to hear about your skin reaction.  Consider reporting the esthetician to the Texas medical board.  Olive skin can hyperpigment.  This extra pigment may improve over many months.  It is possible to become clinically depressed from these types of reactions.  If you find that your overall mood is sad, have difficulty sleeping, have suicidal thoughts, these are serious signs of depression and need medical attention.  Please pay attention to your feelings and get the care you need for your emotional well being.  This will make waiting for your face to heal more bearable.

 


Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Way to clear PIH

+1

You are developing a post inflammatory hyperpigmentation.  Treatment for this type of problem includes the use of hydroquinone 4 to 8 %, Kojic acid, Retin-A, Topical steroid creams.  You can expect it to take up to 10 weeks for the pigmentation to clear. 
Also available from a compounding pharmacy is Klingman's formula which is a mixture of all of the above chemicals.

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 8 reviews

Follow you dermatologist's Advice to heal after chemical peel.

+1

There are many critical steps in performing a successful chemical peel.  Dermatologist and Plastic Surgeons who do many peels on many different kinds of skin are best qualified to help you. 

Mark Taylor, MD
Salt Lake City Dermatologic Surgeon
4.5 out of 5 stars 9 reviews

You might also like...

Your dermatologist is doing the right thing

+1

Yairis, your dermatologist is doing the right thing when giving you finacea. This stops the formation of pigment. It will take at least eight weeks for you to see any difference so be patient. Use sunscreen daily even if you do not think that you are getting sun. If you are not satisfied after the finacea you can ask for a bleaching cream.  Next time, have a dermatologist do your peels.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.